Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 311, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2021, 4:49 AM CDT for Clay County, Texas; 6 counties in Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 4:49 AM CDT (09:49 UTC)
- Expired
- Jun 12, 2021, 5:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bryan County, OK, Carter County, OK, Jefferson County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, Clay County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 148 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2371 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
895
WUUS54 KOUN 120949
SVROUN
OKC013-019-067-069-085-095-TXC077-121030-
/O.NEW.KOUN.SV.W.0311.210612T0949Z-210612T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
449 AM CDT Sat Jun 12 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southern Johnston County in southeastern Oklahoma...
Southern Jefferson County in southern Oklahoma...
Western Bryan County in southeastern Oklahoma...
Love County in southern Oklahoma...
Southern Carter County in southern Oklahoma...
Marshall County in southeastern Oklahoma...
East central Clay County in northern Texas...
* Until 530 AM CDT.
* At 449 AM CDT, severe thunderstorms were located along a line
extending from 5 miles east of Terral to 5 miles southeast of Leon
to 4 miles west of Nida, moving southeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Ardmore, Durant, Madill, Tishomingo, Marietta, Lone Grove, Wilson,
Kingston, Dickson, Colbert, Mannsville, Ryan, Ravia, Achille,
Thackerville, Terral, Silo, Milburn, Gene Autry and Kemp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3378 9643 3385 9663 3390 9659 3392 9667
3383 9676 3395 9698 3396 9698 3372 9714
3392 9721 3382 9743 3391 9747 3390 9759
3399 9767 3385 9787 3389 9798 3386 9798
3402 9808 3441 9661 3383 9610 3369 9636
TIME...MOT...LOC 0949Z 309DEG 38KT 3389 9785 3382 9736 3417 9658
HAIL...1.00IN
WIND...70MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:14 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 12, 3:14 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Norman OK 314 AM CDT Sat Jun 12 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and tonight) Issued at 312 AM CDT Sat Jun 12 2021 Complex of storms will continue to move to the south through central into southern Oklahoma and north Texas early this morning. A few other showers and thunderstorms will continue to be possible this morning across portions of central into eastern Oklahoma. Meanwhile, a weak cool front will continue to gradually shift south through the day, but will only bring minor relief to parts of the area. Hot and humid conditions will occur again today and will approach heat advisory criteria across parts of southern Oklahoma and north Texas. Another complex of storms will develop tonight across the higher terrain to our west and northwest. This activity will try to approach western Oklahoma tonight, but should be on a downward trend as it does so. Will maintain some low pops across far western parts of the area tonight. && .LONG TERM... (Sunday through Friday) Issued at 312 AM CDT Sat Jun 12 2021 Western ridge will build over the Rockies and into the Plains this week. A few MCSs will be possible through parts of the High Plains as well as across the northern into central Plains, but chances look slim that any of these would impact our area. Most of the week looks very warm to hot with possibly some improvement in the humidity. Northerly mid level flow should keep Gulf moisture return minimized and we burn off some of the moisture that resides in the ground and plants from previous rains locally. Most medium range models hint at possibility of tropical system developing in the northern Gulf by late in the week and will need to monitor this, but currently appears that impacts to our area would be minimal if any. && .AVIATION... (18Z TAFS) Issued at 1243 PM CDT Fri Jun 11 2021 VFR conditions are expected at all TAF sites through about 2Z Saturday. After 2Z, thunderstorms may impact terminals in and around PNC/SWO with MVFR to IFR visibility possible. Strong wind gusts may also occur mainly out of the north and northeast. Thunderstorms may also impact operations around OKC/OUN, mainly after 4-5Z. Otherwise VFR conditions will prevail with a gradual shift in the wind to east and northeast. The wind shift will be associated with a front currently across northwest Oklahoma and potential outflow winds. && .UPPER AIR... Issued at 225 PM CDT Fri Jun 11 2021 No Upper Air flights are currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 90 71 90 67 / 20 10 0 0 Hobart OK 94 72 95 68 / 20 20 10 10 Wichita Falls TX 95 74 95 70 / 30 10 10 10 Gage OK 90 69 93 67 / 10 20 10 10 Ponca City OK 90 69 91 65 / 20 0 0 0 Durant OK 92 74 93 70 / 30 0 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....30 AVIATION...06
Hazardous weather outlook, Jun 12, 4:08 AM CDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 408 AM CDT Sat Jun 12 2021 OKZ004>048-050>052-TXZ083>090-130915- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 408 AM CDT Sat Jun 12 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... A line of strong to severe storms will move across southern Oklahoma and north Texas early this morning. Damaging wind gusts of 60 mph and nickel to quarter size hail will be the main hazards. Additional thunderstorm development is expected later today to the west of Oklahoma. These storms will move east toward Oklahoma before dissipating and may move into western Oklahoma and western north Texas tonight. Severe weather is not expected tonight. .Heat... Heat index values will climb to between 100 and 105 across the southern half of Oklahoma and western north Texas this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Heat... Heat index values will climb to between 100 and 105 across the southern half of Oklahoma and western north Texas Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jun 12, 2:59 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
259 AM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND DMG 2 N BRIDGE CREEK 35.26N 97.72W
06/12/2021 GRADY OK STORM CHASER
POWER POLE AND LINES DOWN. TIME IS RADAR ESTIMATED.
&&
EMSpecial weather statement, Jun 12, 3:10 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
310 AM CDT Sat Jun 12 2021
OKZ028>032-040>043-120900-
Coal OK-Pottawatomie OK-Cleveland OK-Garvin OK-Pontotoc OK-Hughes OK-
McClain OK-Seminole OK-Murray OK-
310 AM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR northern Coal...southwestern
Pottawatomie...southeastern Cleveland...northeastern Garvin...
Pontotoc...Hughes...southeastern McClain...Seminole and northeastern
Murray Counties Until 400 AM CDT...
AT 308 AM CDT, strong thunderstorms were along a line extending from
4 miles northeast of Horntown to near Byng to near Paoli, moving
southeast at 30 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
3506 9607 3505 9609 3476 9609 3459 9631
3448 9706 3507 9737 3537 9644 3529 9644
3529 9598 3515 9598
TIME...MOT...LOC 0808Z 312DEG 28KT 3515 9620 3486 9671 3481 9728
30Local storm report, Jun 12, 3:38 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
338 AM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND GST 7 NW VELMA 34.53N 97.75W
06/12/2021 M58 MPH STEPHENS OK MESONET
&&
EMLocal storm report, Jun 12, 3:44 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
344 AM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 AM TSTM WND GST S ADA 34.77N 96.68W
06/12/2021 E60 MPH PONTOTOC OK PUBLIC
0335 AM TSTM WND GST 7 NW VELMA 34.53N 97.75W
06/12/2021 M67 MPH STEPHENS OK MESONET
&&
EMSpecial weather statement, Jun 12, 3:58 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
358 AM CDT Sat Jun 12 2021
OKZ031-032-040>043-047-048-120930-
Coal OK-Atoka OK-Garvin OK-Johnston OK-Pontotoc OK-Hughes OK-
Seminole OK-Murray OK-
358 AM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR Coal...northwestern Atoka...
northeastern Garvin...northeastern Johnston...Pontotoc...southern
Hughes...southern Seminole and northeastern Murray Counties Until 430
AM CDT...
AT 354 AM CDT, strong thunderstorms were along a line extending from
3 miles northwest of Ashland to 3 miles east of Stonewall to 3 miles
southwest of Scullin, moving southeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3449 9617 3427 9668 3480 9707 3491 9680
3490 9678 3491 9678 3499 9658 3512 9620
3503 9609 3468 9609 3468 9589 3463 9588
TIME...MOT...LOC 0854Z 317DEG 31KT 3479 9612 3465 9646 3448 9690
30Local storm report, Jun 12, 4:26 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
426 AM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND GST 1 N RINGLING 34.19N 97.59W
06/12/2021 M66 MPH JEFFERSON OK MESONET
&&
EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:17 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 43 min |
| Jun 11, 10:17 PM CDT | Special Weather Statement | OUN | Kay | 13 min |
| Jun 11, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 52 min |
| Jun 11, 10:35 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 40 min |
| Jun 11, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 27 min |
| Jun 11, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 16 min |
| Jun 11, 11:08 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 52 min |
| Jun 11, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble and 1 more | 46 min |
| Jun 11, 11:34 PM CDT | Special Weather Statement | OUN | Payne | 26 min |
| Jun 11, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 47 min |
| Jun 12, 12:01 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Logan | 29 min |
| Jun 12, 12:10 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Jun 12, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 33 min |
| Jun 12, 12:33 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 27 min |
| Jun 12, 12:44 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma, Payne | 31 min |
| Jun 12, 1:05 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 40 min |
| Jun 12, 1:07 AM CDT | Special Weather Statement | OUN | Canadian, Kingfisher, Logan, Oklahoma | 38 min |
| Jun 12, 1:42 AM CDT | Special Weather Statement | OUN | Blaine, Canadian, Cleveland, Grady, Lincoln, McClain and 3 more | 48 min |
| Jun 12, 2:19 AM CDT | Special Weather Statement | OUN | Caddo, Comanche, Grady | 41 min |
| Jun 12, 2:37 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 38 min |
| Jun 12, 2:40 AM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie, Seminole | 35 min |
| Jun 12, 2:45 AM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Jun 12, 3:00 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Garvin, Grady, McClain, Stephens | 45 min |
| Jun 12, 3:10 AM CDT | Special Weather Statement | OUN | Hughes, Pontotoc, Seminole | 50 min |
| Jun 12, 3:39 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Cotton, Garvin, Grady, Jefferson and 3 more | 51 min |
| Jun 12, 3:58 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Johnston, Pontotoc | 32 min |
| Jun 12, 5:33 AM CDT | Special Weather Statement | OUN | Bryan, Love, Marshall | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.